A Galerkin finite element approach to Burgers' equation


DOĞAN A.

APPLIED MATHEMATICS AND COMPUTATION, vol.157, no.2, pp.331-346, 2004 (Journal Indexed in SCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 157 Issue: 2
  • Publication Date: 2004
  • Doi Number: 10.1016/j.amc.2003.08.037
  • Title of Journal : APPLIED MATHEMATICS AND COMPUTATION
  • Page Numbers: pp.331-346

Abstract

A Galerkin finite element method is presented for the numerical solution of Burgers' equation. A linear recurrence relationship for the numerical solution of the resulting system of ordinary differential equations is found via a Crank-Nicolson approach involving a product approximation. It is shown that this method is capable of solving Burgers' equation accurately for a wide range of viscosity values. The results show that the new method performs better than the most of the methods available in the literature. (C) 2003 Elsevier Inc. All rights reserved.